I took celexa and it worked great. lexapro is new version of celexa.
Me again... I just read somewhere that Lexapro causes insomnia... Is there an antidepressant out there that actually helps you sleep?
I've been reading all the potential side-effects of SSRIs and I can't find one that doesn't scare me!
Boy it's not easy shopping for anxiety meds when taking a new medication fills you with anxiety! That's like a catch 22.
You can look into Neurontin (Gabapentin). It may help you, and is known for having little to no side effects or addictive qualities. In some people, there are dosages that help with depression as well as an anxiety, and it is actually a rather cheap medication.
All these meds affect people differently, and side effects can change over time. All can affect sleep adversely, but none of them are sleep aids. If you want a sleep aid, try melatonin, or Calm's Forte, something gentle; never expect a strong med intended to treat the brain to help you sleep! Now, if you want a strong med for sleep, then take one designed to do that, like Ambien.
I am new to the forum also, but a long-term SSRI taker. The first one my Dr and I ever tried was Cipralex. He told me how it would make me feel worse before it made me feel better etc etc...and it never made me feel better:( So on to Paxil...which made me feel worse, and then made me feel BETTER! BUT...I gained a ton of weight:(
So...we switched to Prozac, which made me feel worse, and did not make me feel better:( So...with a heavy heart, and a heavier body, we decided to go back to the Paxil-- Because...besides the weight gain, how was my life? MUCH BETTER from at the very beginning.
I should also mention that I took Clonazepam as needed during my adjustment periods of the new drugs...and I hardly took it, because I felt like it didn`t do anything.
I guess my point is...that how the SSRI`s work is so individual, some work for some, and not for others at all.
I have had great success with Paxil though...my quality of life, and what I give to my family is amazingly better than before!!!
How is your sleep with Paxil?
Beside the weight gain (which I could use, actually!), any major side-effects for you?
I'm not Alidora, but I took Paxil for years before it gave me insomnia. So there you go. These drugs can change over time, they're weird, nobody can tell you how you're going to feel. I would recommend you try Lexapro rather than Paxil; Paxil can be a very difficult drug to take and stop taking. Lexapro can, too, but few are as problematic as Paxil. Given you won't know how either will affect you, I'd go with the Lexapro first, and Paxil as a last resort only.
My sleep is/was fine with Paxil. Besides the weight gain, I have had NO other side effects except a better quality of life. I know I will probably have to take Paxil indefinitely, and I am fine with that because I am SO much better than I was before.
BUT, as I said before, everything is individual...though I know quite a few people who have done very well on Paxil.
I can see that some have had bad experiences with it, but I can only tell you of my experience. It may be a trial and error for you until you find the right one...
I have GAD, and also had a pretty bad case of post-partum anxiety, and I HAD to do something! So I went to the Dr and we started my trial and error...and Paxil is the one that was successful...and I was having SEVERE anxiety and panic attacks. I was having so many irrational thoughts that my head was spinning, and I did not start to feel better until Paxil.
This does not mean that paxil is best for you, but by no means has it been negative for me (except the weight gain:(...)
I also know many people on different SSRI`s that have had success....zoloft, prozac...
AND...I have also heard how hard it is to come off of Paxil...really really hard with bad side effects...but I am on them long term....
So, it`s really indidvidual.
I hope this was helpful, I went in so many directions!
Very helpful replies: thank you!
Agree with Optimus. I had a lot of weight gain, but it was the insomnia that finally drove me off Paxil. My life has been a living hell since. I should have stayed on it, I was much happier, though it obviously damaged me permanently in some way. The important thing is to know what you're getting into; I didn't, and my psychiatrist didn't tell me. If he had, and handled it the way it's supposed to be, I wouldn't be in this situation. So the one thing I'll add is, keep on top of these things. Don't assume your psychiatrist knows what he or she is doing or cares at all about you. You have to be the one who cares, and do your own homework, as you're doing here. Good luck.
I totally agree with you about doctors laying it all out on the table...the one thing my doc forgot to mention was the weight gain. I think it's hilarious...put a patient who is already anxious and unsteady about life/themself on a medication that will make them even more insecure about themselves because of a ton of weight gain! I know I know, it doesn't happen to everyone (the weight gain), and how would he know that it would happen to me? ok-enough jokes...haha.
My Dr was very detailed about the possibility of feeling worse for a month or so before I would feel better...that I would have to really try hard to stick it out to be able to see/feel the difference.
I was told that I would possibly have to be on this paxil indefinitely. And that makes me a little sad, and scares me...because of how strong the drug is. I've heard the horror stories of withdrawal, brain zaps...WOW.
I am so sorry for how you are feeling, and can only hope and pray that you get some relief.
Believe it or not, my psychiatrist never told me about withdrawal even while I was going through it. I've never recovered from it. But I don't consider myself a model for how everyone will react. Some slide through. But if he had forewarned me and followed the protocols for withdrawal, at worst I'd still be on Paxil, which means I'd still be dealing with the side effects but my emotional state wouldn't be completely destroyed with nobody knowing how to fix it. If you know ahead of time what to look out for, you can deal with it. If you don't, I think that's where the serious problems come in.
Hi I take Lexapro and its worked very well for me . I take 10 mg. a day . Have no problem with sleep . I took Effexor about ten years ago and like you have not taken an antidepressant in many years before taking this one . I take half in the morning and half at night to avoid that amp feeling you get sometimes with SSRI.s Hope this helps . Jimmy
I am currently on Lexapro now and haven't really noticed any weight gain or loss. I usually take it @ noon or so, that seems to work the best for me. Unfortunately, Effexor worked great for me, but it made my blood pressure skyrocket 176/106 my doctor thought I was faking it!!! How in the world can anyone fake high BP??? He saw it for himself. Needless to say, I no longer see that jerk or take all of his magic potions. He had me on 6 different meds, all fighting and neutralizing each other. Guess some doctors are bought out by the pharmaceutical companies...GRRRR...so, the Lexapro alone works good enough and won't kill me in the process.Feel better, OK?...cat...=)
I was on lexapro for a year, then switched to the generic cylexa to save money. I took ten mg lexapro, 40 cylexa, cylexa is less pure than lexapro. I had great results with both. You have to be on lexapro for thirty days to feel the full effects, and it helped greatly with my anxiety and depression. I didn't want to get up in the morning I was soo depressed I just layed in bed constantly and I was calling family members 40 plus times a day worried about them, I tried paxil didn't work for me, tried xanex relaxed me but made me a zombie. For a while I took cloniphen sp sorry with lexapro to help with sleeping but once I was on it for a while I had no sleeping issues. I just got off my cylexa YEA!! and am doing really well IMO so hopefully meds will be a short term solution for you as they were for me (well I was on them for three years) while I worked through my issues and got myself together. Hugs!
I might be the best person to give you a advice o this. I took Zerzone too, and it almost killed me. I have been o escitalopram for more than 10 years ad I think it is like a miracle drug. Rivotril. Drop Rivotril, unless you take it only as a sleeping aid.